MAUDE Adverse Event Report: Alcon Research, LLC - Irvine Technology Center UNITY CS Console; Unit, phacofragmentation

Alcon Research, LLC - Irvine Technology Center UNITY CS Console; Unit, phacofragmentation
Catalog Number 8065000297
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
A non-healthcare professional reported that bubbles during quad, cortex, and visco removal.The surgeon stated that these bubbles are affecting visibility during surgery.The procedure type was unknown.The issue persisted despite adjustments to the intraocular pressure ramp and incision size/tip sleeve settings.These changes reduced the frequency of the bubbles; however, bubbles during cortex and/or viscoelastic removal continued to occur in approximately 50 percent of cases, and bubbles during quadrant removal was observed in 5 cases.Although the issue was no longer present in every case, the surgeon continued to report impaired visualization.The surgery completion details were unknown.There was no information about the patient impact.This complaint pertains to the ophthalmic system involved in the reported events and represents three of the three reports received from the same facility.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
UNITY CS Console
Common Device Name
Unit, phacofragmentation
Manufacturer (Section D)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
Alcon Research, LLC - Irvine Technology Center
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
+1(800)757-9780
MDR Report Key50755655
Report Number2028159-2026-01443
Device Sequence Number18529471
Product Code HQC
UDI-Device Identifier00380650002976
UDI-Public(01)00380650002976(17)360203(11)260205(10)17X0ND
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K233876
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8065000297
Device Lot Number17X0ND
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date09/14/2026
Date Device Manufactured02/05/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown